MAUDE Adverse Event Report: LAKE REGION MEDICAL CIRCULO; WIRE, GUIDE

LAKE REGION MEDICAL CIRCULO; WIRE, GUIDE
Model Number DAIBW-001
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a mitraclip case a circulo wire was advanced into the pulmonary vein to exchange transeptal sheath with the steerable guide catheter.It was noted on fluoroscopy that the circulo had appeared to have fractured and sheered.The guide was checked under flouro to ensure no part of the wire was broken off and lodged in the guide.Wire was removed and procedure completed without incident.Additional information: question: was the mitral clip procedure the intended procedure in this case or was this being performed as an intervention? answer: yes.Question: was there any damage noted to the circulo guidewire prior to use? answer: no.Question: location on the wire where the damage is present? answer: distal end.Question: what material was damaged (i.E., core, coil, or both)? answer: both.Question: in the end user's opinion, what caused the damage? answer: he was uncertain.Question: please confirm the timing of the damage? answer: sometime during the exchange from transeptal sheath to sgc.Question: did this event occur during insertion, advancement or withdrawal? answer: likely insertion of the circulo after transeptal puncture.Question: was the curve of the circulo guidewire constrained within a catheter during insertion into the body or treatment site? answer: no.Question: was there any resistance noted during the initial placement of the circulo guidewire within the patient, during the procedure, or at any time prior to the damaged was noted? answer: no.Question: listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Answer: 5f cook micropuncture.8f terumo sheath.Transseptal mullins sjm.Brk xs transseptal needle.Question: is this a new or experience user? answer: experienced.Question: was the wire position maintained while tracking or advancing a catheter or device over the wire? answer: yes.Question: was the included j-straightener used to insert the circulo guidewire into the sheath? answer: yes.Question: is there an image available? answer: no.Question: was there any challenging patient anatomy observed? answer: no.
 
Additional Manufacturer Narrative
Product was not received for evaluation at the time of this report; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use procedure: 1.Ensure a catheter is appropriately placed in the ventricle or other intended treatment area.2.Carefully remove the circulo tm guidewire from the dispenser by grasping the proximal end of the j-straightener separating the straightener from the dispenser.J-straightener must be used for insertion to prevent damage to the curved portion of the guidewire.3.After inspection of the circulo tm guidewire, advance the j-straightener over the distal section of the circulo tm guidewire to straighten the curve.4.Insert the circulo tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the circulo tm guidewire into the lumen of the catheter.6.Remove the circulo tm guidewire j-straightener by withdrawing it over the length of the circulo tm guidewire.7.Advance the circulo tm guidewire through the catheter under fluoroscopic guidance.8.Confirm circulo tm guidewire curve position to assure circulo tm guidewire placement and stability.9.Maintain guidewire position while tracking or advancing a catheter or device over the wire.A.Visibly monitor the guidewire double curve when advancing a device over the wire.If resistance is met while advancing the device over the wire stop; evaluate the cause before proceeding (use fluoroscopy if necessary).10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the circulo tm guidewire prior to withdrawing the wire.B.The circulo tm guidewire is pulled back completely into the catheter.C.The circulo tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that procedural and/or clinical factors have contributed to the event as reported.It was reported that the account contact declined to provide missing patient information due to hospital policy.The sections left blank or unknown on this form could not be completed due to missing information.An attempt to gather further details to obtain the information was made; however, at the time of this report no additional information has been received.Should additional information be received, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include additional information in section b5.Adverse event problem codes (b), (c), and (d) in section h6 were updated and h11 has been updated to report the results of the device evaluation.Device evaluation: as received, the specimen consisted of one-1 each pkg-tavi gw xs us 275-035; returned reloaded into dispenser assembly and double-bagged within "zip-lock" style poly biohazard pouches.Note: j-straightener is not returned with the specimen.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload of the core wire at 1.5cm from the distal tip weld mass with approximately 124cm of concurrent stretched coil damage beginning at the distal tip.The specimen presented kink damage in the small diameter curve along with kink damage at 117.1cm from the distal aspect of the formed curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use procedure: 1.Ensure a catheter is appropriately placed in the ventricle or other intended treatment area.2.Carefully remove the circulo tm guidewire from the dispenser by grasping the proximal end of the j-straightener separating the straightener from the dispenser.J-straightener must be used for insertion to prevent damage to the curved portion of the guidewire.3.After inspection of the circulo tm guidewire, advance the j-straightener over the distal section of the circulo tm guidewire to straighten the curve.4.Insert the circulo tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the circulo tm guidewire into the lumen of the catheter.6.Remove the circulo tm guidewire j-straightener by withdrawing it over the length of the circulo tm guidewire.7.Advance the circulo tm guidewire through the catheter under fluoroscopic guidance.8.Confirm circulo tm guidewire curve position to assure circulo tm guidewire placement and stability.9.Maintain guidewire position while tracking or advancing a catheter or device over the wire.A.Visibly monitor the guidewire double curve when advancing a device over the wire.If resistance is met while advancing the device over the wire stop; evaluate the cause before proceeding (use fluoroscopy if necessary).10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the circulo tm guidewire prior to withdrawing the wire.B.The circulo tm guidewire is pulled back completely into the catheter.C.The circulo tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that procedural and/or handling factors have contributed to the event as reported.Should additional information be received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Information provided 30aug2024: question: how this procedure was completed (i.E., another circulo wire, a different model guidewire, or was the original circulo wire used to complete the procedure)? answer: wire was removed through sgc dilator.Sgc was already across septum so wire was merely removed.

Brand Name
CIRCULO
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key20062952
Report Number2126666-2024-00058
Device Sequence Number12927350
Product Code DQX
UDI-Device Identifier00816349012662
UDI-Public(01)00816349012662(17)260528(10)9943389
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K221575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Model NumberDAIBW-001
Device Catalogue NumberCIRCULO-XS
Device Lot Number9943389
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown